Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 24, 2024, 12:10 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Apr 25, 2024, 1:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2024, 12:10 PM MDT (18:10 UTC)
- In effect from
- Apr 25, 2024, 1:00 PM MDT
- Expired
- Apr 26, 2024, 12:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS74 KMAF 241810 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1210 PM MDT Wed Apr 24 2024 NMZ027-028-TXZ270-271-273-251000- /O.UPG.KMAF.HW.A.0017.240425T1900Z-240426T0400Z/ /O.NEW.KMAF.HW.W.0019.240425T1900Z-240426T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Eastern Culberson County- Including the cities of Guadalupe Mountains National Park, Artesia, Queen, Carlsbad, Pine Springs, and Carlsbad Caverns NP 1210 PM MDT Wed Apr 24 2024 /110 PM CDT Wed Apr 24 2024/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM MDT /2 PM CDT/ THURSDAY TO MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, Eddy County Plains, and Eastern Culberson County. * WHEN...From 1 PM MDT /2 PM CDT/ Thursday to midnight MDT /1 AM CDT/ Thursday Night. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ272-251000- /O.UPG.KMAF.HW.A.0017.240425T1900Z-240426T0400Z/ /O.NEW.KMAF.WI.Y.0016.240425T1900Z-240426T0600Z/ Van Horn and Highway 54 Corridor- Including the cities of Van Horn 110 PM CDT Wed Apr 24 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 1 AM CDT FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor. * WHEN...From 2 PM Thursday to 1 AM CDT Friday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ NMZ029-033-034-251000- /O.NEW.KMAF.WI.Y.0016.240425T1900Z-240426T0600Z/ Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Hobbs, Lovington, Tatum, Jal, and Eunice 1210 PM MDT Wed Apr 24 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lea County. * WHEN...From 1 PM Thursday to midnight MDT Thursday Night. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ David Hennig
3 follow-up statements
991 WWUS74 KMAF 250658 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1258 AM MDT Thu Apr 25 2024 NMZ027-TXZ270-271-281000- /O.NEW.KMAF.HW.A.0018.240427T0000Z-240428T1100Z/ /O.CON.KMAF.HW.W.0019.240425T1900Z-240426T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1258 AM MDT Thu Apr 25 2024 /158 AM CDT Thu Apr 25 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS AFTERNOON TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the High Wind Warning, west winds 30 to 50 mph with gusts up to 65 mph expected. For the High Wind Watch, west winds 35 to 55 mph with gusts up to 80 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, from 1 PM MDT /2 PM CDT/ this afternoon to midnight MDT /1 AM CDT/ tonight. For the High Wind Watch, from Friday evening through late Saturday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ273-260600- /O.CON.KMAF.HW.W.0019.240425T1900Z-240426T0600Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Carlsbad, Carlsbad Caverns NP, and Artesia 1258 AM MDT Thu Apr 25 2024 /158 AM CDT Thu Apr 25 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS AFTERNOON TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County County. * WHEN...From 1 PM MDT /2 PM CDT/ this afternoon to midnight MDT /1 AM CDT/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ029-033-034-TXZ272-260600- /O.CON.KMAF.WI.Y.0016.240425T1900Z-240426T0600Z/ Northern Lea County-Central Lea County-Southern Lea County-Van Horn and Highway 54 Corridor- Including the cities of Jal, Van Horn, Lovington, Eunice, Hobbs, and Tatum 1258 AM MDT Thu Apr 25 2024 /158 AM CDT Thu Apr 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MDT /2 PM CDT/ THIS AFTERNOON TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lea County, and Van Horn and Highway 54 Corridor. * WHEN...From 1 PM MDT /2 PM CDT/ this afternoon to midnight MDT /1 AM CDT/ tonight. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ James DeBerry
332 WWUS74 KMAF 251934 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 134 PM MDT Thu Apr 25 2024 NMZ027-TXZ270-271-261000- /O.CON.KMAF.HW.W.0019.000000T0000Z-240426T0600Z/ /O.CON.KMAF.HW.A.0018.240427T0000Z-240428T1100Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 134 PM MDT Thu Apr 25 2024 /234 PM CDT Thu Apr 25 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the High Wind Warning, west winds 35 to 50 mph with gusts up to 60 mph. For the High Wind Watch, west winds 35 to 55 mph with gusts up to 75 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until midnight MDT /1 AM CDT/ tonight. For the High Wind Watch, from Friday evening through late Saturday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ273-260600- /O.CON.KMAF.HW.W.0019.000000T0000Z-240426T0600Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 134 PM MDT Thu Apr 25 2024 /234 PM CDT Thu Apr 25 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County County. * WHEN...Until midnight MDT /1 AM CDT/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ029-033-034-TXZ272-260600- /O.CON.KMAF.WI.Y.0016.000000T0000Z-240426T0600Z/ Northern Lea County-Central Lea County-Southern Lea County-Van Horn and Highway 54 Corridor- Including the cities of Eunice, Tatum, Hobbs, Van Horn, Jal, and Lovington 134 PM MDT Thu Apr 25 2024 /234 PM CDT Thu Apr 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Lea County, and Van Horn and Highway 54 Corridor. * WHEN...Until midnight MDT /1 AM CDT/ tonight. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ David Hennig
764 WWUS74 KMAF 260629 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1229 AM MDT Fri Apr 26 2024 NMZ027-TXZ270-271-261430- /O.EXP.KMAF.HW.W.0019.000000T0000Z-240426T0600Z/ /O.UPG.KMAF.HW.A.0018.240427T0000Z-240428T1100Z/ /O.NEW.KMAF.HW.W.0020.240427T1200Z-240428T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 1229 AM MDT Fri Apr 26 2024 /129 AM CDT Fri Apr 26 2024/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ SATURDAY TO MIDNIGHT MDT /1 AM CDT/ SATURDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 6 AM MDT /7 AM CDT/ Saturday to midnight MDT /1 AM CDT/ Saturday Night. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ NMZ028-TXZ273-260730- /O.EXP.KMAF.HW.W.0019.000000T0000Z-240426T0600Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Carlsbad Caverns NP, Carlsbad, and Artesia 1229 AM MDT Fri Apr 26 2024 /129 AM CDT Fri Apr 26 2024/ ...HIGH WIND WARNING HAS EXPIRED... The threat has ended. $$ NMZ029-033-034-TXZ272-260730- /O.EXP.KMAF.WI.Y.0016.000000T0000Z-240426T0600Z/ Northern Lea County-Central Lea County-Southern Lea County-Van Horn and Highway 54 Corridor- Including the cities of Eunice, Jal, Tatum, Van Horn, Lovington, and Hobbs 1229 AM MDT Fri Apr 26 2024 /129 AM CDT Fri Apr 26 2024/ ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Rick Hluchan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 24, 11:40 AM MDT, 30 minutes earlier.
Area forecast discussion, Apr 24, 11:40 AM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1240 PM CDT Wed Apr 24 2024
...New AVIATION...
.SHORT TERM...
(Today through Thursday afternoon)
Issued at 340 AM CDT Wed Apr 24 2024
Mid-level ridging largely remains in place over the southern Great
Plains this afternoon and evening, though weak impulses may proceed
a shortwave trough as it makes landfall near SoCal. Very warm
temperatures are anticipated once again as 80s and 90s continue
across most the area, about 5-10 degrees above normal. There is a
low risk of thunderstorms once again this afternoon along the
dryline that will set up across the central Permian Basin and Lower
Trans Pecos. Strong to severe thunderstorms are possible with any
thunderstorms that develop with moderate CAPE supported by steep mid-
level lapse rates and sufficient bulk shear. A localized increased
threat for thunderstorms may develop across our northeastern Permian
Basin where a remnant outflow/differential heating boundary should
set up that was left behind from thunderstorms yesterday afternoon.
This corridor may additionally support a localized heightened severe
risk. Low-level hodographs in this area show sufficient veering with
height for a low end all hazards severe risk should any supercell
thunderstorms develop and mature.
Temperatures tonight remain warm as lee troughing strengthens with
the approaching shortwave trough. The increasing moisture and some
cloud cover greatly limits overnight radiational cooling. The
majority of locations remain in the 60s through the night with any
50s limited to the higher elevations.
Thursday is shaping up to be a dynamic weather day across much of
the Great Plains. The previously mentioned shortwave trough takes on
a negative tilt as it moves across the Four Corners region during
the afternoon. As lee cyclogenesis occurs across the north central
Great Plains, a dryline begins to sharpen across our central Permian
Basin to Lower Trans Pecos once again. Despite the approaching
system, afternoon temperatures should remain largely unchanged.
Thunderstorms may once again be possible along the dryline during
the afternoon, though this remains uncertain. The capping inversion
is expected to be stronger Thursday afternoon compared to this
afternoon which may inhibit any convective initiation until after
dark when the greatest ascent moves in. Despite this uncertainty,
have gone ahead and mentioned at least isolated thunderstorms given
the potential for a rogue thunderstorm or two. Should anything
develop, it may quickly become severe. Moderate instability will
develop once again with increasing effective bulk shear as the
trough approaches supporting all potential severe hazards. If that
wasn't enough, very dry and windy conditions are expected behind the
dryline. This likely results in high winds through the Guadalupes
and widespread critical fire weather, see the Fire Weather
Discussion for further details.
Needless to say, its going to be an active couple of days and now is
the time to be prepared. Have a plan in place and have multiple ways
to receive warnings should any be issued this afternoon and Thursday
afternoon.
-Chehak
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 340 AM CDT Wed Apr 24 2024
Thursday night, the upper trough is forecast to be over Colorado,
ejecting into the Central Plains and leaving West Texas and
Southeast New Mexico under progressive southwest flow aloft. High
winds are anticipated through most of the evening in the Guadalupes,
Delawares, and adjacent plains, and we've issued a watch to cover
this. Critical fire weather conditions are anticipated in
conjunction with these increased winds, and we've issued a watch to
cover this, as well. See fire weather discussion below for more
details. In the east, convection will be ongoing along/east of the
dryline. Models bring the Pac front to the dryline late evening, so
these storms could continue past 06Z. All models depict very steep
mid-lvl lapse rates and beaucoup deep-layer shear of 50kts or
better. As surface winds veer w/the arrival of the Pac front,
helicities increase significantly after 00Z, so all hazards will be
possible.
Friday, temperatures come down a bit closer to normal in the wake of
the Pac front as a secondary trough digs into the southwestern
CONUS. As this feature strengthens, zonal flow aloft will
transition to southwest, and high winds will once again be possible
in the Guadalupes/Delawares through the weekend. Friday night, a
40+kt LLJ will push the dryline back into the eastern zones.
Saturday, models take the secondary trough to the Four Corners by
around 18Z. Again, cluster analysis suggests the GFS has the best
handle on this, making Saturday a windbag, especially for the
northwest CWA. Temperatures will attempt a recovery as downslope
warming kicks in, but a Pac front arriving in the late morning/early
afternoon will largely negate this. Dry soils will promote abundant
BLDU. As the Pac front meets up w/the dryline, convection will be
possible along the eastern fringes of the CWA.
Sunday, temperatures come down to normal in the wake of the Pac
front...possibly the coolest day this forecast as highs remain in
the 80s most locations. Monday and Tuesday, weak ridging builds
into the region, warming temperatures to above normal all locations
by Tuesday afternoon.
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Wed Apr 24 2024
An MVFR deck has approached MAF very closely from the north.
Heating will lift it to VFR even if it arrives at MAF so VFR
conditions should continue at all TAF sites. There will be
isolated TS in the northern Permian Basin but should not directly
impact any TAF sites though they will be in the flying area.
Hennig
&&
.FIRE WEATHER...
Issued at 340 AM CDT Wed Apr 24 2024
Near-critical to critical fire weather conditions are possible
Thursday through Sunday, mainly west of the Pecos. Thursday, an
upper-level trough will pass to the northwest, increasing 20-ft
winds significantly over the higher terrain. This will combine with
single digit minimum relative humidity to yield widespread RFTIs of
7-8, with even some 9 over the higher terrain. ERCs will remain
75th percentile or lower through the weekend, but conditions will be
such that rapid fire growth is possible nevertheless, mainly due to
increased 20-ft winds.
Friday, West Texas and Southeast New Mexico will be in between
systems, but singly digit afternoon RH is anticipated area-wide. 20-
ft winds will be lower than Thursday, but sufficient enough to
result in widespread max RFTI of 5 or better.
Saturday, a secondary upper-level trough arrives, increasing 20-ft
winds significantly, especially over Southeast new Mexico and and
most of West Texas. Again, widespread max RFTIs of 5 or better are
anticipated, but will extend farther east than on Friday. A 90+kt
500mb jet will intersect the windward side of the LLTR right over
Southeast New Mexico.
Finally, on Sunday, 20-ft winds will begin diminishing, but will
still combine with widespread critical RH to produce at least
elevated fire weather conditions over much of the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 87 67 88 58 / 20 20 20 50
Carlsbad 91 59 90 55 / 0 0 0 0
Dryden 91 68 90 62 / 20 0 20 10
Fort Stockton 93 65 93 57 / 10 0 10 10
Guadalupe Pass 83 59 80 52 / 0 0 0 0
Hobbs 88 61 89 52 / 0 0 0 0
Marfa 88 52 86 46 / 0 0 0 0
Midland Intl Airport 89 67 89 58 / 20 10 20 30
Odessa 89 67 90 59 / 10 10 10 30
Wink 93 64 93 56 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
evening for Andrews-Central Brewster County-Chinati
Mountains-Chisos Basin-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Gaines-Guadalupe and
Delaware Mountains-Loving-Lower Brewster County-Marfa
Plateau-Pecos-Presidio Valley-Reeves County Plains-Van Horn
and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Thursday afternoon through Thursday evening
for Eastern Culberson County-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Van Horn and Highway
54 Corridor.
NM...Fire Weather Watch from Thursday morning through Thursday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
High Wind Watch from Thursday afternoon through Thursday evening
for Eddy County Plains-Guadalupe Mountains of Eddy County.
&&
SHORT TERM...91
LONG TERM....44
AVIATION...10Hazardous weather outlook, Apr 24, 1:20 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 AM CDT Wed Apr 24 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-250730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 220 AM CDT Wed Apr 24 2024 /120 AM MDT Wed Apr 24 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. There is a low risk of severe thunderstorms this afternoon, mainly over the Western Low Rolling Plains. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Fire Weather Watch is in effect from Thursday morning through Thursday evening for Southeast New Mexico and most of West Texas. A High Wind Watch is in effect Thursday afternoon and evening for the Guadalupe and Delaware Mountains, as well as the adjacent plains. There is a medium risk of severe thunderstorms late Thursday afternoon and evening, mainly over the Western Low Rolling Plains. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or an isolated tornado. Near-critical to critical fire weather conditions are possible Friday through Sunday, mainly west of the Pecos. High winds are possible Friday though Sunday afternoon, mainly in the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:05 AM MDT | High Wind Watch | MAF | Eddy | 11 hr |
| Apr 24, 2:30 AM MDT | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 11 hr |
| Apr 24, 12:10 PM MDT | Wind Advisory | MAF | Lea | 36 hr |
| Apr 24, 1:15 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 33 hr |
Nearby
High Wind Warnings in New Mexico, 2024High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.